MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00532190
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported lot number could not be matched to the reported device upn.Therefore, the lot expiration and device manufacture dates are unknown at this time. however, the complainant stated that the device was used prior to the expiration date.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix¿ biliary stent was removed from a patient during an endoscopic retrograde biliary drainage (erbd) procedure in the common bile duct performed on (b)(6) 2018.On (b)(6) 2018 the advanix¿ biliary stent was implanted in the common bile duct.According to the complainant, it was noticed that the stent was kinked during deployment.After 7 days, the bilirubin level elevated and the stent was blocked.The device was removed on (b)(6) 2018 and the procedure was completed with another advanix biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found that the stent has some blackened areas, also it is kinked in several locations.Based on the product analysis, most likely some anatomical/procedural factors were encountered during the procedure which may have limited the overall performance of the device.Handling and manipulation of the device during stent placement can result in stent kinking, customer use/manipulation/maneuvering, patient stricture, could have been factors that contributed with the damages observed on the stent, there are manufacturing processes and inspections to ensure that finished devices meet specifications.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A dhr (device history record) review was performed and no deviation was found.Labeling review was performed and found that dfu instructions were not followed, the device may have caused or contributed to the reported event and the risk of the reported event noted within the labeling.
 
Event or Problem Description

Brand Name
ADVANIX¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7533229
Report Number3005099803-2018-01572
Device Sequence Number16181084
Product Code FGE
UDI-Device Identifier08714729786986
UDI-Public08714729786986
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101786
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00532190
Device Catalogue Number3219
Device Lot Number71770074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2018
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer05/23/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR